MAUDE Adverse Event Report: HALYARD HEALTH HALYARD* ORAL CARE Q2 KIT; VAP ORAL CARE PRODUCTS

HALYARD HEALTH HALYARD* ORAL CARE Q2 KIT; VAP ORAL CARE PRODUCTS
Model Number 97020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress; a follow-up report will be filed.All information reasonably known as of 19oct2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a nurse was performing oral care on an intubated patient, and the suction swab's foam fell off inside the patient's mouth.The nurse was able to retrieve a piece of foam before going down the airway.There was no adverse outcome reported by the hospital, no injury reported to the patient, and no medical intervention required.No additional information provided.
 
Additional Manufacturer Narrative
The sample was returned for evaluation.The fal received one (1) used suction swab that was not returned with the original packaging.The returned sample was placed across the lab table.While visually observing the returned sample, it was clear that a breakage had occurred between the suction tip component.Some portion of the suction tip was still intact into the white tube.The green sponge exhibited breakage as well, tearing on some portion of the suction sponge were observed.The device history record for the lot number, m7135a807, involved in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.A root cause was not determined at this time.All information reasonably known as of 11dec2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6963304
Report Number8030647-2017-00109
Device Sequence Number566346
Product Code JOL
UDI-Device Identifier30680651970207
UDI-Public30680651970207
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date09/28/2018
Device Model Number97020
Device Catalogue Number991097020
Device Lot NumberM7135A807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date12/11/2017
Patient Sequence Number1
Patient Age26 YR
Patient Weight36